| Model Number |
QC-3-4-3D |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached and was found to be broken in the middle.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating (acom) artery with a max diameter of 3mm and a 1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that when the axium coil was deployed to 3/5 with no resistance, it was automatically detached.The surgeon withdrew the coil and microcatheter together.It was found the middle of the coil was broken, and the pushwire was damaged.The microcatheter was then re-used with a new coil to complete the embolization procedure with no issues.During the procedure, a continuous flush had been administered, no attempts to detach the coil were made, and the physician had repositioned the coil one time.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
The name of the initial reported corrected to (b)(6).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.
Additional Manufacturer Narrative
A portion of the axium pusher was returned inside of a biohazard bag and a shipping box.There was no implant coil or catheter returned with the pusher.The size and model of the catheter was not reported; therefore, any contributing factors of catheter including its compatibility for use with the coil could not be assessed.The ai, coupler tube and positive load indicator were present and intact.However, the break indicator appeared to be broken at the manual detachment location; retained by the release wire.In addition, the distal portion of the pusher also found to be separated along with the coin, lumen stop, retainer ring, shield coil and implant coil were missing and not returned.Kinks and bends were found along the length of the pusher.No other anomalies were observed.Based on the analysis performed, the axium coil was confirmed to have coil premature detachment and coil separation/break issues.However, the root cause could not be determined.A portion of the pusher was returned with the implant coil already detached.In addition, the break indicator at the manual detachment location was broken with the pushwire pulling back; indicating the manual detachment was attempted.The pusher was bent and kinked along its length, indicative of high tortuosity.Since the catheter and distal portion of the pusher along with the coin, lumen stop, retainer ring, shield coil and implant coil were not returned; any contribution of the catheter and distal pushwire to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.